| Catalog Number |
72290129 |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
01/09/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).H10 h3, h6: this complaint was opened by smith+nephew to document a patient complication related to a product problem with a smith+nephew device.The reported issue(s) relate to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Event or Problem Description
It was reported that during an arthroscopy, the firstpass mini suture capture came off inside the patient when the needle was fired and could not be retrieved.The procedure was completed without surgical delay using a back-up device.No further complications were reported.
Additional Manufacturer Narrative
H10: h3, h6: the reported device was received for evaluation.A visual evaluation showed the device was not returned with any original packaging.The suture capture has been disconnected from the upper jaw.The suture capture was not returned.Bio debris is present.No other visual deficiencies.A functional evaluation showed pulling the lever will close the aligned jaws and deploys the suture passer needle as intended.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A clinical review states that the operative report/images were not provided for review.We are currently unable to rule out a procedural variance or a device malfunction as a contributing factor to the reported event.The device is an externally communicating device, it is neither manufactured nor intended for implantation.It is also not approved for long term internal tissue exposure and long-term implantation data is not available.The patient impact was determined to be the retained non-implantable firstpass fragment.Micro-motion or movement cannot be predicted.There is potential risk for tissue inflammation and/or pain.A definitive root cause for the reported issue could not be determined.Factors that could have contributed to the failure include procedural variance, or deviations from established protocols, increasing risks and leading to unintended consequences.Other factor lines include: excessive force; tissue thickness; damage or debris on the device tip between passes.Based on this investigation, the need for corrective action is not indicated.